MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B11LT
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon using 11 mm trocar with 30 degree 5 mm scope, he saw sharding in the obturator.This did not affect the patient, did not enter the abdominal cavity, but hindered the surgeon¿s view while entering the peritoneal cavity.There was no delay to procedure and there was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Batch # 353a20.Date of event is 2021, event day and month unknown.Captured as (b)(6) 2021.Additional information received: photos were received for review.Review is in progress and has not yet been completed.Upon completion of photo review, a supplemental medwatch will be sent.Additional information was requested and the following was provided: please provide more details about ¿shading¿, were like blind spots in trocar? or if not, what does sharding mean? the surgeon referred to the obturator ¿sharding¿ meaning that pieces of the plastic within the obturator had sharded (broke, chipped, fragmented).The pieces of plastic remain within the obturator and do not enter the patient, but it does affect visibility while he is entering the abdominal cavity.A manufacturing record evaluation was performed for the finished device lot/batch number and no non-conformances were identified.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product is received at a later date, the investigation will be updated as applicable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/10/2022 h2: additional information received: four photos were received for review.During visual analysis, the following was observed: the first photo shows a monitor with a image of the clear lens.The second, third, and fourth photos show the clear lens cracked of the obturator.Based on the set of photos reviewed, the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned, our evaluation is limited.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13192605
Report Number3005075853-2022-00131
Device Sequence Number19897912
Product Code GCJ
UDI-Device Identifier10705036001126
UDI-Public10705036001126
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberB11LT
Device Catalogue NumberB11LT
Device Lot Number353A20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown